Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Started Warfarin for a DVT in calf, felt dizzy, lightheaded, constantly hungry. Does that mean there's a clot ?

I started warfarin 2 weeks ago for a DVT in calf and have felt slightly dizzy and lightheaded but feel fine in myself. My lood pressure is okay. I am eating and drinking normally, constantly hungry. I mentioned this at clinic today but they said the dizzinesss/lightheaded has nothing to do with the warfarin. However, it. seems strange I have never had these symptoms before. My INR is 3 and I am on 5mg one night and 6mg the next night. For your info I ruptured my calf muscle sking and the DVT developed after the 9 hour flight from Canada. My calf is so much better and I am doing gentle stretches and the calf looks exactly like the good calf. Could the clot be no longer there? Is it too soon to have a further scan. They gave me a copy of the venous duplex scan and all it said on it was mixed thrombus in the gastrocnemius. Does that mean there is one clot or what does it mean?
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

The dizziness and light headedness has nothing to do with either Warfarin or a clot. There can be some other reason for this. I suggest that you observe this phenomenon and in case it persists then it will be better if you get yourself examined by your doctor.

A clot takes some time to resolve and Warfarin is being given to prevent further clots from forming. Mixed thrombus does not mean the number of clots. The Doppler report must have mentioned the extent of the thrombus.

I hope I have answered your query to your satisfaction.

Wishing you an early recovery.


Rajiv K Khandelwal
Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor